MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALL SILICONE CATHETER; FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ALL SILICONE CATHETER; FOLEY CATHETER
Model Number 365718
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Discomfort (2330); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon on the foley catheter would not deflate with the syringe.The complainant reported that they ended up cutting the tip off for the balloon to deflate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive due to poor sample condition, since inflation and deflation could not be tested.The device was used for treatment and it was unknown if the product was within specification or influenced by the failure due to the poor sample condition.Visual evaluation of the sample noted one used two-way silicone foley without original packaging.It was noted that the inflation arm was cut off, so inflation and deflation of the catheter could not be tested.The balloon was dissected to examine if the inflation notch and the perforation was noted to be complete, meaning that this could not have caused failure to a deflate.A potential root cause for this reported failure could be tooling misalignment.The lot number is unknown; therefore, a device history record could not be reviewed.A labeling review cannot be completed due to no product catalog number provided.Correction: brand name, common device name, pma/510k.

Brand Name
ALL SILICONE CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9271998
Report Number1018233-2019-07002
Device Sequence Number14287257
Product Code EZL
UDI-Device Identifier00801741077753
UDI-Public(01)00801741077753
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1